Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 52, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jul 22, 2011, 4:02 AM CDT. It took effect at Jul 22, 2011, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 22, 2011, 4:02 AM CDT (09:02 UTC)
- In effect from
- Jul 22, 2011, 1:00 PM CDT
- Expired
- Jul 22, 2011, 10:25 AM CDT
- In force
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
500 WHUS74 KBRO 220902 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 402 AM CDT FRI JUL 22 2011 ...STRONG WINDS TO DEVELOP ACROSS THE LOWER TEXAS COASTAL WATERS THIS AFTERNOON... .SURFACE LOW PRESSURE ACROSS WEST TEXAS AND HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO WILL INCREASE THE PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND OFFSHORE TODAY. WINDS WILL INCREASE FROM THE SOUTHEAST THIS AFTERNOON AS A RESULT. GMZ130-132-135-221715- /O.NEW.KBRO.SI.Y.0062.110722T1800Z-110723T0200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 402 AM CDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * WINDS: SOUTH WINDS OF 10 TO 15 KNOTS THIS MORNING WILL SHIFT TO THE SOUTHEAST AND INCREASE TO 20 TO 25 KNOTS THIS AFTERNOON. BAY WATERS WILL BECOME ROUGH THIS AFTERNOON AS A RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-221715- /O.NEW.KBRO.SC.Y.0052.110722T1800Z-110723T0500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 402 AM CDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT. * WINDS AND WAVES: SOUTH WINDS OF 10 TO 15 KNOTS THIS MORNING WILL SHIFT TO THE SOUTHEAST AND INCREASE TO AROUND 20 KNOTS THIS AFTERNOON. SEAS WILL BUILD TO 4 TO 6 FEET OFFSHORE THE LOWER TEXAS COAST AS A RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
515 WHUS74 KBRO 221525 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1025 AM CDT FRI JUL 22 2011 ...SLIGHTLY ADVERSE MARINE CONDITIONS EXPECTED NEXT 36 HOURS... .BROAD HIGH PRESSURE AT THE SURFACE OVER THE GULF OF MEXICO WILL INTERACT WITH SURFACE LOW PRESSURE OVER WEST TEXAS TO PRODUCE STRONGER WINDS AND HIGHER SEAS ALONG THE LOWER TEXAS COAST TODAY THROUGH SATURDAY. GMZ150-155-170-175-221630- /O.CAN.KBRO.SC.Y.0052.110722T1800Z-110723T0500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1025 AM CDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. SURFACE OBSERVATIONS AND WEATHER FORECAST MODEL DATA SUGGEST THAT SMALL CRAFT ADVISORY WINDS WILL NOT DEVELOP OVER THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND TODAY...AND THEREFORE THE SMALL CRAFT ADVISORY IS CANCELLED FOR THIS AREA. $$ GMZ130-132-135-222330- /O.EXT.KBRO.SI.Y.0062.110722T1700Z-110723T0200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1025 AM CDT FRI JUL 22 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE LAGUNA MADRE. * WINDS: SOUTHEAST WINDS AROUND 20 KNOTS ARE EXPECTED. * BAY CONDITIONS: CHOPPY BAY WATERS WILL DEVELOP AS A RESULT OF THE STRONGER WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 3:48 AM CDT, 14 minutes earlier.
Area forecast discussion, Jul 22, 3:48 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 AM CDT FRI JUL 22 2011
.SHORT TERM /TODAY THROUGH SATURDAY/...A WEAKNESS IN THE 500MB
RIDGE ACROSS SOUTHWEST TEXAS WILL PERSIST TODAY AND SATURDAY AS A
WEAK 500MB LOW PREVAILS ACROSS NORTHEAST MEXICO. CONVECTION SHOULD
REMAIN WEST OF THE CWA ACROSS THE MEXICAN PLATEAU AND MOVE
NORTHWARD ALONG THE WESTERN PERIPHERY OF THE UPPER LEVEL RIDGE
ACROSS THE SOUTHEAST UNITED STATES EXTENDING THE GULF OF MEXICO.
MAIN CONCERNS TODAY AND SATURDAY WILL BE TEMPERATURES AND WINDS.
THE PRESSURE GRADIENT IS PROGGED TO INCREASE ACROSS THE LOWER TX
COAST THIS AFTERNOON AND REMAIN FAIRLY STRONG SATURDAY PROVIDING
BREEZY CONDITIONS ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TX.
TEMPERATURES CONTINUE TO SOAR INTO THE 100 TO 105 DEGREE RANGE
ACROSS WESTERN PORTIONS OF THE CWA WITH NOT AS HOT HIGHS
ELSEWHERE. WILL CONTINUE WITH PERSISTENCE FOR TEMPERATURES WITH
NOT MUCH IN THE WAY OF RELIEF FROM THE HEAT FROM CLOUDS MUCH LESS
RAIN.
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...HOT AND DRY
CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE LONG TERM PORTION
OF THE FORECAST. THE UPPER LEVEL RIDGE OVER MUCH OF THE SOUTHERN
AND SOUTHEASTERN STATES...AS WELL AS MUCH OF THE GULF OF MEXICO
WILL REMAIN GENERALLY IN PLACE THROUGH THE WEEKEND AND MUCH OF
NEXT WEEK. THERE DOES HOWEVER APPEAR TO BE A WEAKNESS IN THE RIDGE
THAT WILL MOVE TOWARD THE REGION TOWARD THE END OF NEXT WEEK. THIS
COULD GIVE SOME ENHANCED RAIN CHANCES WITH SEA BREEZE ACTIVITY
POSSIBLE. HOWEVER...GIVEN THAT THIS WILL BE TOWARD THE END OF NEXT
WEEK...WILL CONTINUE WITH A DRY FORECAST CONSIDERING LOWER
CONFIDENCE AT THE END OF THE FORECAST PERIOD. OTHERWISE...EXPECT
SOUTHERLY TO SOUTHEASTERLY LOW LEVEL WINDS TO PERSIST OVER THE
AREA THROUGH THE LONG TERM PERIOD AS HIGH PRESSURE AT THE SURFACE
CONTINUES TO SIT OVER MUCH OF THE GULF OF MEXICO. THE TIGHTENED
PRESSURE GRADIENT WHICH HAS BEEN BRINGING SLIGHTLY INCREASED WINDS
WILL BEGIN TO LET UP SUNDAY AND INTO EARLY NEXT WEEK...WHICH
SHOULD ALLOW FOR WEAKER WINDS OVER DEEP SOUTH TEXAS THROUGH MUCH
OF NEXT WEEK.
WILL CONTINUE TO FOLLOW PERSISTENCE WITH TEMPERATURES THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. RIDGING WILL CONTINUE TO COMBINE
WITH SOUTHERLY TO SOUTHEASTERLY LOW LEVEL FLOW TO PROVIDE HOT AND
DRY CONDITIONS OVER THE AREA. HIGHS WILL GENERALLY AVERAGE FROM THE
MID 90S TOWARD THE COAST TO AROUND THE CENTURY MARK ACROSS THE UPPER
VALLEY REGION. LOW TEMPERATURES EACH NIGHT WILL AVERAGE IN THE MID
AND POSSIBLY UPPER 70S. THIS BRINGS LITTLE CHANGE FROM THE PREVIOUS
FORECAST AS THERE HAS BEEN A DECENT RUN TO RUN CONSISTENCY WITH THE
MODELS FOR THESE TEMPERATURES.
&&
.MARINE...TODAY THROUGH SATURDAY...SEAS WERE NEAR 5 FEET WITH
SOUTHEAST WINDS NEAR 17 KNOTS AT BUOY020 EARLY THIS MORNING.
MODERATE TO STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS THE COASTAL
WATERS TODAY AS THE PRESSURE GRADIENT INCREASES ACROSS THE WESTERN
GULF OF MEXICO. WILL GO AHEAD AND ISSUE A SMALL CRAFT ADVISORY FOR
THE LAGUNA MADRE AND THE OFFSHORE WATERS THIS AFTERNOON FOR MAINLY
WINDS. WINDS WILL REMAIN STRONG OFFSHORE THE LOWER TX COAST
TONIGHT AND SMALL CRAFT ADVISORIES MAY NEED TO BE EXTENDED THROUGH
EARLY SAT MORNING. THE PRESSURE GRADIENT IS EXPECTED TO WEAKEN
SLIGHTLY SATURDAY BUT SCEC CONDITIONS WILL LIKELY PREVAIL ACROSS
PORTIONS OF THE COASTAL WATERS.
SATURDAY NIGHT THROUGH THURSDAY...UNSETTLED MARINE CONDITIONS WILL
BEGIN TO LET UP MOVING INTO SUNDAY AND ESPECIALLY INTO EARLY NEXT
WEEK. THE TIGHTENED PRESSURE GRADIENT WILL BEGIN TO WEAKEN...AND
THIS WILL ALLOW FOR LIGHT TO MODERATE SOUTH TO SOUTHEAST WINDS TO
RETURN TO THE LOWER TEXAS COASTAL WATERS. SEAS WILL ALSO BE
RESPONDING TO THE WEAKER WINDS...WITH LOW TO MODERATE SEAS EXPECTED
FOR MUCH OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 94 82 94 82 / 10 10 10 10
BROWNSVILLE 97 80 97 80 / 10 10 10 10
HARLINGEN 98 78 98 79 / 10 10 10 10
MCALLEN 101 80 101 79 / 10 10 10 10
RIO GRANDE CITY 104 79 104 77 / 10 10 10 10
SOUTH PADRE ISLAND 90 80 90 79 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT
TONIGHT FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
61/67Hazardous weather outlook, Jul 21, 5:03 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 503 AM CDT THU JUL 21 2011 TXZ248>257-221015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 503 AM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY AT THE LOCAL BEACHES OF BOCA CHICA AND SOUTH PADRE ISLAND. HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL BE POSSIBLE FOR SEVERAL HOURS THIS AFTERNOON ACROSS MOST OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A MODERATE RISK FOR RIP CURRENTS POSSIBLE THROUGH FRIDAY FOR THE LOCAL BEACHES OF BOCA CHICA AND SOUTH PADRE ISLAND. HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES WILL BE POSSIBLE FOR SEVERAL HOURS EACH AFTERNOON ACROSS MOST OF DEEP SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-221015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 503 AM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT EXERCISE CAUTION CONDITIONS WILL BE POSSIBLE TODAY ACROSS THE LOWER TEXAS COASTAL WATERS AS WINDS WILL AVERAGE AROUND 15 TO 20 KNOTS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT EXERCISE CAUTION TO SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ACROSS ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS THROUGH SATURDAY AS THE LOCAL PRESSURE GRADIENT TIGHTENS AND WIND AND SEAS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:02 AM CDT | Small Craft Advisory for Winds | BRO | 17 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.